Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Severe nausea with medication
Jun 18, 2014

Ive been positive since 1989, treatment started 1997, AIDS diagnosed about 10 years ago on a meds break when my numbers dropped below 200. No big problems or illness except side effects. I've been a symptomatic and pretty healthy, stable labs. I have always had a sensitive stomach but after taking all these pills for the past 17 years I think my stomach has finally had enough. It started a couple years ago with Atripla. Nausea and if I didn't get that dissolving Zofran in immediately, I'd end up vomiting for hours. Then we tried Stribild and after a while the same thing. I'm off everything till I see my ID doc next week, she plans on switching me to an older drug to see if that helps. I'm only taking Baclofen right now for my neck, been on 10mg for years. Not working as well so we bumped it to 20mg, nauseas back. I've been batteling this horrible nausea for going on three years and I am worn out! I can't take it anymore. To me, nausea is a form a torture, never ending torture. Is this what the rest of my life is going to be? (Please keep my name etc private)

Response from Dr. Henry

Did the nausea clearly stop when you stopped your HIV Medications (if not then might look for other causes like H pylori infection, gallbladder dysfunction, liver disease, pancreatitis, excess intraabdominal fat and other conditions). Marijuana can sometime be effective for nausea related to HIV medications. Some new meds like dolutegravir may be worth considering depending on treatment history and your access to medications. In some extreme cases we have placed a feeding tube from the skin into the stomach and administered all the meds that way we variably but often good results. Researchers are also developing some HIV medications that can be given as an intramuscular injection (several years away at best though). KH


Previous
Stribuild and and Norvasc and Losartan Potassium
Next
ALUVIA AND AMZID SIDE EFFECT

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement